Linezolid-induced bradycardia: A case report

Alfredo Tartarone, Giuseppina Gallucci, Giovanni Iodice, Giampiero Romano, Mariarosa Coccaro, Maria Luigia Vigliotti, Giuseppe Mele, Rosella Matera, Nicola Di Renzo

Research output: Contribution to journalArticle

Abstract

We report an episode of severe bradycardia that occurred in a 49-year-old woman with fever and malignant jaundice during antibiotic therapy with linezolid, a new oxazolidinone with activity against Gram-positive cocci. In our case, the strict temporal dependence between bradycardia and linezolid therapy seems to provide strong evidence for a causal relationship. To our knowledge, this is the first report of linezolid-induced bradycardia. This adverse event confirms that the new antibiotic linezolid should be administered with caution in patient with jaundice and hepatic insufficiency.

Original languageEnglish
Pages (from-to)412-413
Number of pages2
JournalInternational Journal of Antimicrobial Agents
Volume23
Issue number4
DOIs
Publication statusPublished - Apr 2004

Keywords

  • Bradycardia
  • Linezolid
  • Side effect

ASJC Scopus subject areas

  • Applied Microbiology and Biotechnology
  • Microbiology
  • Parasitology
  • Virology
  • Immunology and Allergy
  • Infectious Diseases

Fingerprint Dive into the research topics of 'Linezolid-induced bradycardia: A case report'. Together they form a unique fingerprint.

  • Cite this

    Tartarone, A., Gallucci, G., Iodice, G., Romano, G., Coccaro, M., Vigliotti, M. L., Mele, G., Matera, R., & Di Renzo, N. (2004). Linezolid-induced bradycardia: A case report. International Journal of Antimicrobial Agents, 23(4), 412-413. https://doi.org/10.1016/j.ijantimicag.2003.10.001